MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 6.5PLCF
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that there was an air leakage from the cuff after two days of use by the patient, and the tube was removed or came out from the patient.From the inflation line, air was tried to insert, but the air did not go in.Replacement of the tube was done.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3 ,h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the sample was received outside its pouch and it was noticed inside the valve there was organic material.An inflation/deflation test was performed using a syringe, 4.5cc of air was applied to the cuff and it was noticed the cuff deflated several minutes, the device was submerged into a container filled with water and it was observed the air leaks through the pvt valve.It was reported that there was an air leakage from the cuff after two days of use by the patient, and the tube was removed or came out from the patient.From the inflation line, air was tried to insert, but the air did not go in.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not use larger than a 1.0 cc/ml syringe when adding air into the cuff and monitor the cuff pressures frequently.Excessive amounts of lubricant can dry on the inner surface of the tracheostomy tube resulting in either a plug or film that may partially or totally block the airway.Each tube¿s cuff, pilot balloon and valve should be tested by inflation prior to tube insertion.If dysfunction is detected in any part of the inflation system, the tube should not be used.Do not overinflate the cuff.Ordinarily, cuff pressure should not exceed 25 cm of h2o.Closely monitor cuff pressure under a physician¿s guidance.Overinflation may lead to permanent tracheal damage, rupture of the cuff with subsequent deflation, or cuff distortion that may cause airway blockage.To ease insertion and to guard against cuff perforation from sharp edges of cartilage, the cuff should be pulled back.Inflate the cuff and gently move the cuff away from the distal tip of the cannula towards the neck plate as the residual air is removed by deflation.Do not use sharp instruments such as forceps or hemostats that would damage the cuff when manipulating it.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24551496
Report Number9681384-2026-00279
Device Sequence Number17565032
Product Code JOH
UDI-Device Identifier20884521779942
UDI-Public(01)20884521779942(17)300820(10)25H0842JZX
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6.5PLCF
Device Catalogue Number6.5PLCF
Device Lot Number25H0842JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer06/10/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown